side effects of meds

I feel like a total zombie today! I suffer with depression and anxiety and had been pretty bad the last month and a half so my psychiatrist and altered my meds slightly. I used to take Venlafaxine and Quetiapine and I'm now taking a low dose of Mertazapine too. Its only been a week so I'm not really complaining, its just irritating. My mood has kind of improved but its giving me this really nasty taste in my mouth and Its taking forever to get off to sleep. Today I just feel like my limbs are made of lead and I've slept for most of the day and now have a fuzzy head and headache. I'm going to try taking the night meds a bit earlier tonight but just feel like a bit of a moan today and I am on slow motion and don't feel like me at all.
Also I've been getting the oddest and most vivid dreams. I don't think its necessarily a bad thing its just strange. And because its taking me forever to feel fully conscious I'm having really odd daydream type experiences just lying in bed. Very odd and quite cool in a strange kind of way.
Anyway, rant over. Thank you for listening Happy Hopefully over time the side effects will ease off, its just at the moment they are really hitting me and feel like I've been run over by a bus!

Edit Delete
Moderate: Hide this post
23 replies since 9th April 2010 • Last reply 9th April 2010

Hi Arty KitKat. It took about 2-3 weeks for my body to adjust to changes in meds. Did you just swap over or did you reduce the dose of your old meds first? I had mine swapped with no chance to get old ones out of my system and my body and mind went 'WHAT THE HECK' I had crappy dreams, my heart felt like it were gonna jump out of my chest, I felt physically sick and everyone was after me. Glad you have come off the Venlafaxine though because that has nasty side effects. Trying to find a plus to what you are going through.
I've had my amitriptilyne increased to 25mgs because of muscle spasms and its wiping me out on top of high doses of codine & diclofenic. Im having that hangover feeling without the pleasure of having a drink. It's not nice trying to wake up all day. I've taken to doing stuff slower in the hope that no one bumps into me or expects me to know what's going on. I'm reading this as I type hoping it makes sense. Will probably look later and laugh at myself. Yeah, fluffy heads rule. Rest when you need to and only do what you can. Thats what I'm doing right now ((((HUGS)))

Edit Delete
Moderate: Hide this post

I tried a lower dose too, it took my body about two weeks to get used to it. I was dizzy, had headaches, just like you. but it does get better

Edit Delete
Moderate: Hide this post

I've not come off any other the first lot, the Mertazapine has been added. I've been okay on the Venlafaxine and Quetiapine but I was still getting horrible lows so my psychiatrist has added the Mertazapine (almost wrote marzipan - wishful thinking Happy) too. He'd like to reduce the Quetiapine as he reckons the Mertazapine would work well enough with the Venlafaxine but I've been really reluctant to do that and completely lost the plot last time he attempted that. I got unbelievably anxious which turned into parinoia and basically totally looped the loop :/ Don't want to go there again. Thankfully I've finally got shot of the headache but its 9.45pm so not long till I get back on the merry go round again :? My bf has suggested I give the mertazapine a miss tonight which I think I might try and then take it again tomorrow night. Its a really low dose but for some reason, although it lifts my mood, it does a whole lot of horrible stuff too.

Edit Delete
Moderate: Hide this post

maby he did mention marzipan, you should have some. Like now.

Edit Delete
Moderate: Hide this post

Marzipan would probably lift my mood lol Happy

Edit Delete
Moderate: Hide this post

Ooo...you could paint it with food colouring...Lol
Glad your headaches have gone Kat. Sounds like a recipe with the right ingredients but wrong quantities. It's really difficult when you already have stuff in your system. How did you get on missing your bed time med?

Edit Delete
Moderate: Hide this post

I didn't get to sleep till about 3/ half 3 ish and woke up about 11 today but thankfully with no headache. I'm still putting on weight like nobodys business but I think I just need to eat less crap and get more exercise. If only it were that simple :/

Edit Delete
Moderate: Hide this post

It's not easy to eat right when your sleeping patterns are messed up. I'm eating breakfast cereals at 3pm! and after taking meds don't feel like eating at all. You arn't alone. Get out for a bit of fresh air if the weather allows. I find blowing away a few cobwebs makes me feel better Happy

Edit Delete
Moderate: Hide this post

I'm just back from having a potter round town in the sun Happy

Edit Delete
Moderate: Hide this post

Me too. Just been to the supermarket for cat food & a lottery ticket. Ya never know! It's sunny here too Happy

Edit Delete
Moderate: Hide this post

no sun here Happy

can I please have some

Edit Delete
Moderate: Hide this post

*packs up sunshine and sends through the internet to Canada* Ta daa! Happy

Edit Delete
Moderate: Hide this post

We're keeping a little for ourselves, got to do washing tomorrow ;)

Edit Delete
Moderate: Hide this post

omg, you should ask your dr. if all those medications are REALLY necessary. i have terrible depression and anxiety (20+ panic attacks a day non-medicated, no exaggeration), and i do just fine on one dose a day of zoloft, 50 mg.

are the drugs you are on level one or level two? does anyone here know what im talking about? (zoloft is level 2; my mom told me to never go to level 3 because they do more harm than good. maybe someone will know what i mean, lol.)

Edit Delete
Moderate: Hide this post


Reply